Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 20, 2021Lafayette County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 20, 2021, 12:24 PM EDT for Lafayette County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 12:24 PM EDT (16:24 UTC)
Expired
Jun 20, 2021, 1:15 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Lafayette County, FL

The radar

The Moody AFB radar (KVAX), 119 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS82 KTAE 201624
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EDT Sun Jun 20 2021
 
FLZ029-034-128-134-201715-
Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-Lafayette FL-
1224 PM EDT Sun Jun 20 2021

...SPECIAL WEATHER STATEMENT...

At 1224 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Mayo to 15 miles
northwest of Cross City to near Steinhatchee. Movement was northeast
at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Mayo, Cross City, Steinhatchee, Cooks Hammock, Shamrock, Cross City
Airport, Old Town, Guaranto Springs, Jena, Alton, Fletcher Springs,
Hines, Jonesboro, Hatch Bend, Eugene, Fletcher, San Pedro Junction,
Grady and Clara.

LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
      2970 8294 2963 8297 2959 8296 2961 8341
      2973 8337 2972 8335 2978 8332 2982 8332
      2982 8335 3003 8335 3010 8312 2999 8296
      2996 8295 2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 1624Z 245DEG 34KT 2995 8332 2982 8326 2970 8338 

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 9:35 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 20, 9:35 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
935 AM EDT Sun Jun 20 2021

.UPDATE...

Rain bands associated with Tropical Depression Claudette will
continue to push across the area today bringing heavy rainfall,
gusty winds, and perhaps a tornado or two to the area. The
previous forecast appears to be on track, and no major changes
were made. A Flash Flood Watch remains in effect through this
evening.

&&

.PREV DISCUSSION [709 AM EDT]...

.NEAR TERM [Through Tonight]...

Tropical Depression Claudette was moving across central Alabama and
will track into Georgia this morning. This will result in showers
and thunderstorms continuing through the day as rainbands from the
system move across the region. As Claudette continues to move east
northeast tonight, precipitation will decrease across the region.

The main focus across the CWA is the potential for a few tornadoes
as the rainbands from Claudette continue to move across the region.
Latest mesoanalysis shows 0-1km helicity values of 150-200 and 0-1km
shear of 30-40kts across the tri-state region. Over the past few
hours have seen multiple areas of weak rotation on radar and this
threat will continue through today. In addition to the tornado
threat, localized areas of heavy rain will are possible today with
the rainbands. We already saw some training overnight that led to
localized flooding and this threat will continue through the day
before decreasing tonight as the precipitation diminishes. The Flash
Flood Watch remains in effect for today. Gusty winds will also
persist through the day as the tight pressure gradient remains in
place.

While activity diminishes by tonight, except for potentially the far
northeast portion of southwest Georgia, a few showers and
thunderstorms will be possible by Monday morning across the Gulf
waters and along the coast.

.SHORT TERM [Monday Through Tuesday]...

This period looks wet and sloppy, particularly Tuesday.

By the start of Monday, Claudette will be exiting E-NE off the
North Carolina coast.

An upper trough is currently digging out of Canada into the
Northern Plains. It will carve out an upper trough over the
eastern U.S.. A cold front will sag south into Alabama and Georgia
on Tuesday. Meanwhile the southern stream shortwave that is
currently moving across northern Mexico toward deep south Texas
will phase with the upper trough and pass across the forecast area
on Tuesday. Precipitable Water (PW) values will still be in
excess of 2" on Tue, so there will be a richly moist air mass upon
which these forcing mechanisms can act.

So after a relative lull in activity on Monday, showers and
thunderstorms will start to pick up again on Monday night and peak
on Tuesday. Tuesday could be a wash-out day for parts of the area.

.LONG TERM [Tuesday Night Through Sunday]...

The broad upper trough over the eastern U.S. will start to lift
northward and exit late Wednesday, orphaning the low-level front
over southern Alabama and Georgia. So the leftover boundary will
act as a focus, but deep-layer shear will decrease and lose its
ability to aid in convective organization. Plus, some mid-level
warming will start to add some modest capping and reduce
convective coverage from Tuesday's peak.

Little change in the pattern is expected from Thursday through
Sunday. A weakness in the subtropical ridge will exist over the
forecast area. Precipitable Water values will run at or a little
moister than normal. Low-level southeast flow will prevail. All
things considered, it looks like a fairly classic summer pattern.
Rain chances will run near or a little above normal.

.AVIATION...
[Through 12Z Monday]

Showers and thunderstorms associated with the bands from Claudette
continue to move across the TAF sites this morning, but will see a
downward trend this afternoon into tonight. Gusty winds of
20-25kts are expected today, although some higher gusts will be
possible in the bands. MVFR cigs should improve by late morning.

.MARINE...

Tropical Depression Claudette will pass east across North Georgia
today, crossing South Carolina this evening and then exiting off
the North Carolina coast on Monday. Southwest breezes across the
waters will decrease. In the wake of Claudette, a flat
subtropical ridge axis will build westward across Central Florida
on Tuesday, lifting north into Georgia on Thursday and Friday.
Breezes will become southeasterly.

.FIRE WEATHER...

Tropical Depression Claudette will track across Alabama and Georgia
today, allowing for high rain chances across the tri-state region as
rainbands associated with the system move through the area. This
will help to keep RH values above critical thresholds, however winds
will be gusty today. High dispersion values are borderline across
the tri-state region today.

.HYDROLOGY...

Rainfall so far has been insufficient to cause river flooding,
though rises are certainly taking place. Moving forward,
localized flash flooding is still possible. This is especially
true along the Forgotten Coast, where training cells will lead to
the additional rainfall totals of up to 4 or 5 inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   87  74  89  72  84 /  90  30  60  40  80
Panama City   85  76  86  75  83 /  70  20  60  60  80
Dothan        87  73  86  72  81 /  30  20  60  60  80
Albany        86  74  89  73  82 /  80  10  60  40  80
Valdosta      86  72  89  72  85 / 100  30  50  30  70
Cross City    86  75  88  74  86 /  90  20  50  30  70
Apalachicola  85  76  85  75  83 /  90  30  60  50  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 11 PM EDT /10 PM CDT/ this evening
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Merrifield
NEAR TERM...Fieux
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Fieux
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Jun 20, 9:50 AM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
950 AM EDT Sun Jun 20 2021

FLZ014-114-115-201430-
Inland Gulf FL-Coastal Franklin FL-Coastal Gulf FL-
950 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GULF AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL 1030 AM EDT/930 AM CDT/...

At 950 AM EDT/850 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Eleven Mile, Thirteen Mile,
Odena, Cape San Blas, Indian Pass, Tilton, Jones Homestead, Ward
Ridge, Bay City, Apalachicola Airport and Simmons Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 8540 2980 8540 2982 8495 2963 8495
TIME...MOT...LOC 1350Z 270DEG 27KT 2972 8530

IG3
Local storm report, Jun 20, 10:33 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     MARINE TSTM WIND 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/20/2021  M39 MPH          GMZ755             FL   NEWSPAPER

            SAINT GEORGE ISLAND BRIDGE WEATHERSTEM SITE
            MEASURED A WIND GUST OF 39 MPH.

&&

DVD
Special weather statement, Jun 20, 11:26 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1126 AM EDT Sun Jun 20 2021

FLZ028-128-201615-
Inland Taylor FL-Coastal Taylor FL-
1126 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 1215
PM EDT...

At 1126 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Perry, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Perry, Pinland, Secotan, Smith, Foley, Perry-Foley Airport, Bucell
Junction, Athena, Hampton Springs and Fenholloway.

LAT...LON 2985 8373 2987 8375 2990 8381 3009 8390
      3025 8341 3001 8337
TIME...MOT...LOC 1526Z 239DEG 32KT 3003 8374

IG3
Local storm report, Jun 20, 11:43 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       1 ENE PARKER            30.14N 85.60W
06/20/2021  M4.48 INCH       BAY                FL   COCORAHS

            COCORAHS STATION FL-BY-26 PARKER 0.6 NNE.

0945 AM     HEAVY RAIN       3 WNW JORDAN PLACE      31.76N 84.25W
06/20/2021  M2.15 INCH       LEE                GA   MESONET

            MESONET STATION DSNG1 2.7 W JORDAN PLACE.

0947 AM     HEAVY RAIN       1 WSW CENTRAL CITY      30.18N 84.94W
06/20/2021  M3.95 INCH       LIBERTY            FL   MESONET

            MESONET STATION WHSF1 WILMA.

0948 AM     HEAVY RAIN       SUMATRA                 30.02N 84.99W
06/20/2021  M2.90 INCH       LIBERTY            FL   MESONET

            MESONET STATION SURF1 SUMATRA.

0953 AM     HEAVY RAIN       5 NE WEST BAY           30.35N 85.80W
06/20/2021  M3.64 INCH       BAY                FL   ASOS

            ASOS STATION KECP PANAMA CITY.

1000 AM     HEAVY RAIN       WHITE CITY              29.88N 85.22W
06/20/2021  M2.29 INCH       GULF               FL   MESONET

            MESONET STATION SEWF1 WHITE CITY.

1000 AM     HEAVY RAIN       2 SSE WEWAHITCHKA       30.09N 85.18W
06/20/2021  M4.36 INCH       GULF               FL   MESONET

            MESONET STATION WWCF1 2.3 N HONEYVILLE.

1011 AM     HEAVY RAIN       TYNDALL AFB             30.07N 85.57W
06/20/2021  M5.13 INCH       BAY                FL   AWOS

            AWOS STATION KPAM TYNDALL AFB.

1019 AM     HEAVY RAIN       1 ESE SANBORN           30.07N 84.59W
06/20/2021  M2.64 INCH       WAKULLA            FL   MESONET

            MESONET STATION SNDF1 SANBORN.

1030 AM     HEAVY RAIN       1 NE AVON               31.20N 85.26W
06/20/2021  M2.35 INCH       HOUSTON            AL   MESONET

            MESONET STATION 1001 ASHFORD.

&&

DVD
Special weather statement, Jun 20, 11:57 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1157 AM EDT Sun Jun 20 2021

FLZ028-029-034-128-134-201645-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
1157 AM EDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHWESTERN DIXIE AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 1245 PM
EDT...

At 1157 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Perry to 16 miles west of
Steinhatchee. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Steinhatchee, Tennille, Fish Creek, Cooks Hammock, Jug Island, Howell
Place, Clara, Carbur, Jena, Dekle Beach, Jonesboro, Jack Lee Island,
Keaton Beach, Bird Island, Salem, Blue Springs, San Pedro Junction
and Cedar Island.

LAT...LON 2952 8342 2964 8343 2970 8351 2972 8357
      2975 8361 2992 8364 3008 8319 2946 8332
TIME...MOT...LOC 1557Z 249DEG 28KT 2988 8359 2961 8366

42-DVD
Special weather statement, Jun 20, 12:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1224 PM EDT Sun Jun 20 2021

FLZ029-034-128-134-201715-
Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-Lafayette FL-
1224 PM EDT Sun Jun 20 2021

...SPECIAL WEATHER STATEMENT...

At 1224 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Mayo to 15 miles
northwest of Cross City to near Steinhatchee. Movement was northeast
at 40 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Mayo, Cross City, Steinhatchee, Cooks Hammock, Shamrock, Cross City
Airport, Old Town, Guaranto Springs, Jena, Alton, Fletcher Springs,
Hines, Jonesboro, Hatch Bend, Eugene, Fletcher, San Pedro Junction,
Grady and Clara.

LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
      2970 8294 2963 8297 2959 8296 2961 8341
      2973 8337 2972 8335 2978 8332 2982 8332
      2982 8335 3003 8335 3010 8312 2999 8296
      2996 8295 2995 8292 2989 8292 2988 8288
TIME...MOT...LOC 1624Z 245DEG 34KT 2995 8332 2982 8326 2970 8338

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:13 PM EDTSpecial Weather StatementTAEHolmes, Walton, Washington47 min
Jun 19, 9:03 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson42 min
Jun 19, 9:39 PM EDTSpecial Marine WarningTAE114 min
Jun 19, 10:14 PM EDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington61 min
Jun 19, 10:31 PM EDTAreal Flood AdvisoryTAEBay, Washington3 hr
Jun 19, 10:39 PM EDTSpecial Marine WarningTAE96 min
Jun 19, 11:10 PM EDTSpecial Weather StatementTAECalhoun, Jackson80 min
Jun 20, 12:13 AM EDTSpecial Marine WarningTAE47 min
Jun 20, 12:41 AM EDTSpecial Weather StatementTAEFranklin49 min
Jun 20, 12:52 AM EDTSpecial Marine WarningTAE53 min
Jun 20, 12:59 AM EDTSpecial Marine WarningTAE46 min
Jun 20, 1:34 AM EDTSpecial Weather StatementTAELeon41 min
Jun 20, 1:42 AM EDTSpecial Marine WarningTAE93 min
Jun 20, 3:18 AM EDTSpecial Marine WarningTAE27 min
Jun 20, 3:20 AM EDTSpecial Weather StatementTAEBay, Calhoun, Gulf70 min
Jun 20, 3:43 AM EDTSpecial Marine WarningTAE62 min
Jun 20, 4:18 AM EDTSpecial Marine WarningTAE87 min
Jun 20, 4:24 AM EDTSpecial Weather StatementTAEWakulla66 min
Jun 20, 5:43 AM EDTSpecial Marine WarningTAE62 min
Jun 20, 6:00 AM EDTSpecial Marine WarningTAE60 min
Jun 20, 6:09 AM EDTSpecial Weather StatementTAELafayette51 min
Jun 20, 6:18 AM EDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty3 hr
Jun 20, 6:47 AM EDTSpecial Marine WarningTAE88 min
Jun 20, 7:27 AM EDTSpecial Marine WarningTAE31 min
Jun 20, 8:12 AM EDTSpecial Marine WarningTAE3 hr
Jun 20, 8:16 AM EDTSpecial Marine WarningTAE72 min
Jun 20, 8:22 AM EDTSpecial Weather StatementTAEWakulla38 min
Jun 20, 8:50 AM EDTSpecial Weather StatementTAEJefferson, Taylor40 min
Jun 20, 9:01 AM EDTSpecial Weather StatementTAEGulf44 min
Jun 20, 9:15 AM EDTSpecial Marine WarningTAE2 hr
Jun 20, 9:50 AM EDTSpecial Weather StatementTAEGulf40 min
Jun 20, 10:19 AM EDTSpecial Marine WarningTAE3 hr
Jun 20, 11:10 AM EDTSpecial Marine WarningTAE2 hr
Jun 20, 11:24 AM EDTSpecial Marine WarningTAE2 hr
Jun 20, 11:26 AM EDTSpecial Weather StatementTAETaylor49 min
Jun 20, 11:57 AM EDTSpecial Weather StatementTAEDixie48 min
Jun 20, 11:59 AM EDTSpecial Marine WarningTAE93 min
Jun 20, 2:05 PM EDTSpecial Marine WarningTAE62 min
Jun 20, 6:50 PM EDTSpecial Marine WarningTAE85 min
Jun 19, 8:46 PM EDTSpecial Weather StatementTAEClay, Quitman59 min
Jun 19, 9:42 PM EDTSpecial Weather StatementTAECalhoun, Clay, Early, Miller, Randolph, Seminole and 1 more63 min
Jun 19, 10:41 PM EDTSpecial Weather StatementTAECalhoun, Dougherty, Early, Lee, Terrell64 min
Jun 20, 3:05 AM EDTSpecial Weather StatementTAEQuitman55 min
Jun 20, 3:23 AM EDTSpecial Weather StatementTAEClay67 min
Jun 20, 3:59 AM EDTSpecial Weather StatementTAEClay, Quitman, Randolph31 min
Jun 20, 5:08 AM EDTTornado WarningTAEEarly17 min
Jun 20, 5:56 AM EDTTornado WarningTAECalhoun, Dougherty, Lee, Terrell34 min
Jun 19, 8:06 PM EDTSpecial Weather StatementTAEDale, Henry39 min
Jun 20, 12:31 AM EDTSpecial Weather StatementTAECoffee59 min
Jun 20, 1:28 AM EDTSpecial Weather StatementTAECoffee62 min
Jun 20, 2:21 AM EDTSpecial Weather StatementTAECoffee69 min
Jun 20, 2:43 AM EDTSevere Thunderstorm WarningTAECoffee, Dale32 min
Jun 20, 4:55 AM EDTTornado WarningTAEDale, Geneva, Houston35 min
Jun 20, 5:29 AM EDTTornado WarningTAEGeneva, Houston31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.